A bit of advice re strange feelings in my chest

HI. I am symbicort 200/6 four puffs a day and bricanyl as and when. I've been having really strange feelings in my chest - slightly tight and heavy since Christmas. I have been to the doctor, had an ecg etc so I'm not asking the site for medical advice as I know that would be really dangerous. But... the doctor has upped my symbicort for a month and what I want to know is whether this heavy, tight feeling in my chest could really be my asthma getting worse - I'm just confused as my peak flow isn't changed. They've even checked my liver function and the doc can't find anything else - but my asthma symptoms have never changed before so I'm a bit in the dark. Any reflections on this kind of thing would be helpful but I do want to say again - I am under my GP's care and have had loads of tests, and am in touch with her regularly so I'm not looking for diagnoses and wouldn't encourage anyone to do that. Thanks

2 Replies

  • Hi,

    As you, Since christmas I've been experiencing, what I can describe best, as having my lungs set in concrete, as you say a heavy feeling, my GP has also upped my Seretide to see if this helps. I've been using my blue inhaler lots too but my PF hasn't changed a great deal. I've also been feeling lethargic and extremely tired. Had a blood test to check everything so will get results next week. So i'm just as puzzled as you, but hey at least we're not alone!!!

  • Hi, welcome to the forums

    Perhaps that is one of the most unwelcome welcomes you could ever want to receive.

    However, I know how you are feeling. The tight chest etc.

    I have had asthma for too long as far as Im concerned.

    Generally, cold weather causes me to have more attacks. I use my nebuluser more in the winter, this christmas has been a cold one.

    My pf readings always nosedive though and I end up using the pred tabs more.

    Perhaps your doc has upped your meds to help keep your lungs open, do you use the blue salbutamol inhaler to help relieve the tightness??

    Im sorry, but I dont recognise the name of your meds.

    Anyway, the main thing is, dont take any chances. If you feel a bit off, see gp, or ring ambulance.

    Remember, we cannot afford to take risks, & never play down how you feel.

    Hope you feel better soon

    Regards, Howie

You may also like...